Return to the Care Givers Forum | Post a Follow-Up

 o
Nausea in the elderly

Posted by ginnier (My Page) on
Sat, Apr 21, 07 at 23:14

Just checking in to see if there'd be some cause of this nausea that my elderly mom is experiencing... I think she's eating okay, she's had trouble with a cough, and is almost over it, but she's still coughing up some crud. My hubby thinks it might be just taking her meds on an empty stomach. This morning after breakfast, she said that "she was trying" to throw up. To me, that means more than nausea. But she's trying to pass if off as nothing. I say, Hmmmm something amiss.... Any opinions??


Follow-Up Postings:

 o
RE: Nausea in the elderly

alot of meds are made to be taken with food or milk and can cause a upset stomach when not taken as directed,can also be a side effect to any new meds.
you said your mom is getting over a cough, could be sinus drainage running down makes some people fill sick to there stomach, this time of year its very common and the cough seems to hang on, if thats the cause of her cough she might need something to help with getting the mucus up.
just some ideas for you to check out, hope she feels better soon
Oddie


 o
RE: Nausea in the elderly

let her doctor know about this. It could just be a drainage from her sinus, or it could even be a side effect of some of her medication. There is a blood pressure medicine that will casuse coughing.

From my own personal quirky experience, I cannot handle the big multi-vitimins pills. No matter when I take them or how, I will get very nauseated a short while afterwards. So I take the Flintstones chewable kid vitimins instead.


 o
Mom's nausea

She's still coughing up a bit of phlegm, but doesn't seem to be hockering it into a kleenex like she was before Easter. Maybe it's getting into her tummy and upsetting it a little. Luckily this morn, she seems to be feeling pretty perky. And the idea of the big vitamin causing some stomach upset is possible...I just started her back on her Centrum Silvers. She just does not eat very much; but she doesn't DO much either...luckily she can still walk down to their dining hall (and back again). Their room is 150 yards from their elevator, so she gets a bit of a walk each day. Other than that, it's sit and watch TV or do sedendary things. Thanks everybody!!


 o
RE: Nausea in the elderly

I know that my nephew was having stomach problems-nausia and throwing up. Come to find out it was his tonsil-very infected. So I would think a sinus infection might do the same thing.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Care Givers Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here